Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 135, NWS Memphis, TN

September 11, 2014Benton County, DeSoto County, Marshall County, Mississippi

NWS Memphis, TN issued this flash flood warning at Sep 11, 2014, 8:48 AM CDT for Benton County, DeSoto County, Marshall County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2014, 8:48 AM CDT (13:48 UTC)
Expired
Sep 11, 2014, 11:45 AM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Benton County, MS, DeSoto County, MS, Marshall County, MS

What was reported inside it

TimeReportWhereRemark
Sep 11, 9:45 AM CDTFLASH FLOODHernando, MSMAJOR FLOODING AROUND HERNANDO. INTERSECTION OF MCINGVALE AND COMMERCE IS FLOODED...AS IS THE HWY 51 AND NORTHWOODHILLS DRIVE INTERSECTION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 57 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 1.8 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1621 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1621 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WGUS54 KMEG 111348
FFWMEG
MSC009-033-093-111645-
/O.NEW.KMEG.FF.W.0135.140911T1348Z-140911T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
848 AM CDT THU SEP 11 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 1145 AM CDT

* AT 848 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO.

 THIS WARNING ALSO INCLUDES AREAS NEAR HORN LAKE AND ROBCO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3489 8973 3500 8973 3499 8921 3484 8936
      3477 8972 3477 8991 3473 8995 3471 9001
      3473 9010 3476 9013 3476 9016 3472 9020
      3485 9020

$$
2 follow-up statements
972 
WGUS74 KMEG 111436
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
936 AM CDT THU SEP 11 2014

MSC009-033-093-111645-
/O.CON.KMEG.FF.W.0135.000000T0000Z-140911T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON MS-MARSHALL MS-DESOTO MS-
936 AM CDT THU SEP 11 2014

...FLASH FLOOD EMERGENCY FOR DESOTO...MARSHALL AND BENTON COUNTIES...

THIS IS A FLASH FLOOD EMERGENCY FOR DESOTO...MARSHALL AND BENTON
COUNTIES.

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
DESOTO...NORTHERN MARSHALL AND NORTHWESTERN BENTON COUNTIES...

AT 935 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 5 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3489 8973 3500 8973 3499 8921 3484 8936
      3477 8972 3477 8991 3473 8995 3471 9001
      3473 9010 3476 9013 3476 9016 3472 9020
      3485 9020

$$
812 
WGUS74 KMEG 111523
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1023 AM CDT THU SEP 11 2014

MSC009-033-093-111645-
/O.CON.KMEG.FF.W.0135.000000T0000Z-140911T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON MS-MARSHALL MS-DESOTO MS-
1023 AM CDT THU SEP 11 2014

...FLASH FLOOD EMERGENCY FOR DESOTO...MARSHALL AND BENTON COUNTIES...

THIS IS A FLASH FLOOD EMERGENCY FOR DESOTO...MARSHALL AND BENTON
COUNTIES.

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
DESOTO...NORTHERN MARSHALL AND NORTHWESTERN BENTON COUNTIES...

AT 1021 AM CDT...DOPPLER RADAR ESTIMATES 3 TO 6 INCHES OF RAINFALL 
HAS OCCURRED OVER THE PAST 4 HOURS. SHOWERS AND THUNDERSTORMS WILL 
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN IN THE NEXT 90 MINUTES.

MAJOR FLOODING HAS BEEN REPORTED AROUND HERNANDO. SEVERAL ROADS ARE 
FLOODED. STAY AWAY FROM RISING WATER!

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3489 8973 3500 8973 3499 8921 3484 8936
      3477 8972 3477 8991 3473 8995 3471 9001
      3473 9010 3476 9013 3476 9016 3472 9020
      3485 9020

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 6:09 AM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Sep 11, 6:09 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
609 AM CDT THU SEP 11 2014

.UPDATE...

UPDATED TO INCLUDE THE 12Z AVIATION DISCUSSION BELOW.

JCL

&&

.DISCUSSION... /ISSUED 502 AM CDT THU SEP 11 2014/

UPDATED FOR FLASH FLOOD WATCH.

TRAINING STORMS CAPABLE OF MODERATE TO HEAVY RAIN CONTINUE TO
BUILD SOUTH ALONG AN OUTFLOW BOUNDARY. FURTHER WEST GROWING AREA
OF CONVECTIVE ACTIVITY IS CROSSING ARKANSAS...AND LIKELY TO MOVE
INTO ALREADY FLOODED AREAS ACROSS EASTERN ARKANSAS...THE BOOTHEEL
OF MISSOURI AND PORTIONS OF WEST TENNESSEE. THIS TREND IS EXPECTED
TO CONTINUE THROUGHOUT THE MORNING...WITH A SLOW DRIFT SOUTHWARD.
LATER TODAY...THROUGH FRIDAY A SECOND WAVE OF ENERGY IS FORECASTED
TO RE-GENERATE ADDITIONAL SHOWERS AND STORMS OVER THE REGION. HAVE
ISSUED A FLASH FLOOD WATCH ACCORDINGLY FOR AREAS NORTH OF A HELENA
ARKANSAS TO CORINTH MISSISSIPPI LINE...WHERE TOTAL RAINFALL
AMOUNTS OF 4 TO 7 INCHES ARE POSSIBLE.

JAB

PREV DISCUSSION... /ISSUED 254 AM CDT THU SEP 11 2014/

APPROACHING COLD FRONT ACROSS NORTHEAST ARKANSAS AND THE BOOTHEEL
OF MISSOURI...WITH TRAINING THUNDERSTORMS ALONG AND JUST AHEAD.
RAINFALL AMOUNTS SEEN IN THE PAST 4 TO 5 HOURS HAVE BEEN AS HIGH
AS 4 INCHES IN SOUTHEAST CLAY COUNTY. TEMPERATURES ACROSS THE ARE
ARE GENERALLY IN THE 70S...WITH A FEW LOW 80S IN THE MEMPHIS
METRO.

FOR TODAY AND TONIGHT...THE COLD FRONT WILL CONTINUE TO SLOWLY
TRACK SOUTHEAST TODAY...BRINGING PERIODS OF SHOWERS AND
THUNDERSTORMS TO THE AREA...TO INCLUDE THE RISK FOR HEAVY RAINFALL.
THE CONVECTIVE ACTIVITY IS NOT EXPECTED TO REACH PORTIONS OF
NORTHEAST MISSISSIPPI UNTIL THIS AFTERNOON...SO HAVE BUMPED UP
HIGHS TO NEAR 90F THERE. FURTHER NORTH THE FRONT SHOULD MAKE IT TO
THE I-40 CORRIDOR AROUND NOON...SO TEMPERATURES IN THIS ZONE
SHOULD CLIMB A FEW DEGREES...REACHING THE LOW 80S. LONGEST TIME IN
THE PRECIPITATION SHIELD WILL BE THE NORTH TODAY...AND WITH THAT
TEMPERATURES SHOULD ONLY CLIMB TO THE MID 70S...ROUGHLY TEN
DEGREES BELOW NORMAL. THE FRONT IS EXPECTED TO GET A BIGGER PUSH
LATE TONIGHT TO NEAR THE I-20 CORRIDOR AS THE CURRENT SHORTWAVE
IN WESTERN MONTANA SWINGS INTO THE DAKOTAS. FROM THIS THERE MAY BE
A SMALL WINDOW OF DRY WEATHER/LIGHTER AMOUNTS OF RAIN THIS
EVENING BEFORE THE INFLUENCE OF THE NEXT WAVE. MODELS INDICATE
DEWPOINTS STAYING IN THE UPPER 60S TO LOW 70S OVERNIGHT...SO HAVE
BUMPED UP FRIDAY MORNING LOWS A COUPLE OF DEGREES.

FRIDAY AND SATURDAY...COOL...CLOUDY...WITH RAIN CHANCES CONTINUING
AS THE AFOREMENTIONED SHORTWAVE CROSSES THE MIDWEST. FORECAST
SOUNDINGS ON FRIDAY SHOW LINGERING BOUNDARY LAYER INSTABILITY
.SO A RISK FOR MORE THUNDER IS ANTICIPATED...ESPECIALLY INTO
NORTH MISSISSIPPI WHERE NEAR SURFACED BASED CONVECTION REMAINS
FAVORABLE. THE CANADIAN 1036MB HIGH CENTER WILL MOVE INTO KANSAS
AND MISSOURI FRIDAY NIGHT PUSHING THE FRONT CLOSER TO THE GULF
COAST. THE DEEPER POST FRONTAL AIRMASS WILL ENTER THE NORTHERN
MIDSOUTH CHANGING THE SHOWERY NATURE OF THE PRECIPITATION TO MORE
STABLE/STRATIFORM RAINFALL. IN ADDITION...PATCHY DRIZZLE AND FOG
ARE PROBABLE. THIS ACTIVITY WILL CONTINUE INTO MIDDAY SATURDAY
OVER THE SOUTHERN HALF OF THE CWA...WITH DRIER AIR FINALLY
BEGINNING TO CLEAR THINGS ACROSS THE NORTH. UNFORTUNATELY IT
APPEARS NORTH MISSISSIPPI WILL HOLD OFF ON ANY SIGNIFICANT CLOUD
CLEARING UNTIL SATURDAY EVENING AND OVERNIGHT.

SUNDAY THROUGH WEDNESDAY...THIS PERIOD WILL START OFF DRY AND
PLEASANT. HOWEVER A SECOND COLD FRONT...FORECASTED TO BE
WEAKER...WILL BRING INCREASING CLOUDS AND RAIN CHANCES LATE MONDAY
THROUGH TUESDAY. THERE ARE SLIGHT DIFFERENCES IN TIMING AND
INTENSITY BETWEEN THE ECMWF AND THE GFS. TEMPERATURES APPEAR
SEASONAL WITH HIGHS IN THE LOW TO MID 80S...AND LOWS IN THE 60S.

JAB

&&

.AVIATION...

12Z TAF CYCLE (11/12Z-12/12Z)

A COLD FRONT WILL MOVE THROUGH THE MIDSOUTH FROM THE NORTH TODAY.
NUMEROUS SHOWERS AND THUNDERSTORMS WITH MVFR AND IFR CONDITIONS WILL
OCCUR IN ASSOCIATION WITH THE FRONT. CONVECTION TEMPORARILY ENDING
FROM THE NORTH THIS AFTERNOON AS THE FRONT PUSHES FURTHER
SOUTHWARD...BEFORE A DISTURBANCE RIDING ALONG THE FRONT BRINGS
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION OVERNIGHT.
A VARIETY OF CEILINGS WILL OCCUR ACROSS THE MIDSOUTH WITH IFR
CONDITIONS IN STRATUS POSSIBLE AT KTUP EARLY THIS MORNING BEFORE
LIFTING TO VFR BY AFTERNOON...AND WIDESPREAD MVFR CEILINGS ALONG AND
BEHIND THE FRONT AFFECTING KMEM...KMKL...AND KJBR. SW-W WINDS 5-8
KTS IN ADVANCE OF THE FRONT...TURNING TO THE N AND NE AT 7-11 KTS
BEHIND THE FRONT.

JCL

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR ALCORN-BENTON MS-
     DESOTO-MARSHALL-TATE-TIPPAH-TUNICA.

TN...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR BENTON TN-CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
     HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Sep 11, 4:37 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
437 AM CDT THU SEP 11 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-121145-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
437 AM CDT THU SEP 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE NORTHERN TWO THIRDS OF
THE MIDSOUTH...SPECIFICALLY NORTH OF A HELENA ARKANSAS TO CORINTH
MISSISSIPPI LINE.

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ALONG A COLD FRONT
TODAY SOUTH OF A JONESBORO ARKANSAS TO A DRESDEN TENNESSEE LINE.
STRONG WIND GUSTS AND HEAVY RAINFALL WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLASH FLOOD WATCH IS IN EFFECT FOR THE NORTHERN TWO THIRDS OF
THE MIDSOUTH THROUGH FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JAB

In the hours before

Local storm report, Sep 11, 8:08 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
808 AM CDT THU SEP 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     FLASH FLOOD      GERMANTOWN              35.09N 89.79W
09/11/2014                   SHELBY             TN   NWS EMPLOYEE

            SIDE STREETS FLOODED NEAR FARMINGTON ELEMENTARY.

&&

ZDM
Local storm report, Sep 11, 8:14 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
814 AM CDT THU SEP 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 AM     HEAVY RAIN       COVINGTON               35.57N 89.65W
09/11/2014  M5.00 INCH       TIPTON             TN   PUBLIC

            FIVE INCHES OF RAIN MEASURED IN COVINGTON.

&&

ZDM
Local storm report, Sep 11, 8:17 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
817 AM CDT THU SEP 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 AM     FLASH FLOOD      BARTLETT                35.22N 89.84W
09/11/2014                   SHELBY             TN   PUBLIC

            STAGE ROAD WEST OF COVINGTON PIKE IS FLOODED.

&&

ZDM
Local storm report, Sep 11, 8:19 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
819 AM CDT THU SEP 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 AM     FLASH FLOOD      BARTLETT                35.22N 89.84W
09/11/2014                   SHELBY             TN   PUBLIC

            YALE ROAD WEST OF WHITTEN IS FLOODED AND POLICE
            DEPARTMENT HAVE BLOCKED.

&&

ZDM
Local storm report, Sep 11, 8:20 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
820 AM CDT THU SEP 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 AM     FLASH FLOOD      5 N MEMPHIS             35.00N 90.14W
09/11/2014                   SHELBY             TN   BROADCAST MEDIA

            MEMPHIS FIRE DEPT IS CALLING FOR BOATS TO RESCUE PEOPLE
            TRAPPED IN HOUSES ON MOUNT TERRACE DUE TO FLOODING.

&&

ZDM
Local storm report, Sep 11, 8:40 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
840 AM CDT THU SEP 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 AM     HEAVY RAIN       3 N BARTLETT            35.26N 89.84W
09/11/2014  M7.23 INCH       SHELBY             TN   TRAINED SPOTTER

            7.23 INCHES MEASURED JUST NORTH OF BARTLETT.

&&

ZDM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 4:27 AM CDTFlash Flood WatchMEGAlcorn, Benton, DeSoto, Marshall, Tate, Tippah and 1 more16 hr
Sep 11, 6:54 AM CDTFlash Flood Warning EmergencyMEGDeSoto7 hr
Sep 11, 11:43 AM CDTAreal Flood WarningMEGBenton, DeSoto, Marshall4 hr
Sep 11, 1:51 PM CDTAreal Flood WarningMEGDeSoto3 hr
Sep 11, 4:50 PM CDTAreal Flood WarningMEGDeSoto12 hr

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.